Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 209, NWS Raleigh, NC

July 27, 2007Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2007, 2:50 PM EDT for Warren County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2007, 2:50 PM EDT (18:50 UTC)
Expired
Jul 27, 2007, 3:30 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:10 PM EDTTSTM WND DMG6 Sw Warrenton, NCTREE DOWN ACROSS LARGO ROAD NEAR WARRENTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 271856
SVRRAH
NCC185-271930-
/O.NEW.KRAH.SV.W.0209.070727T1850Z-070727T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DREWRY...OR ABOUT 10 MILES NORTHWEST OF
  WARRENTON...MOVING EAST AT 10 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NORLINA...
  WISE...WARRENTON...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3625 7806 3628 7822 3632 7828 3654 7831
      3654 7831 3655 7798 3654 7796 3638 7794
      3623 7801

$$

MWS
1 follow-up statement
000 
WWUS52 KRAH 271915
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT FRI JUL 27 2007

NCC185-271930-
/O.CON.KRAH.SV.W.0209.000000T0000Z-070727T1930Z/
WARREN NC-
314 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WARREN COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
WARRENTON...MOVING EAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS 
LOCATED 1 MILE NORTH OF MACON...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... WISE...MACON AND 
LAKE GASTON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3625 7806 3628 7822 3632 7828 3654 7831
      3654 7831 3655 7798 3654 7796 3638 7794
      3623 7801

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:45 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 27, 2:45 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT FRI JUL 27 2007

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL LINGER OVER THE REGION
THROUGH TONIGHT. AN AREA OF WEAK LOW PRESSURE WILL FORM TO OUR
WEST SATURDAY AND DRIFT SLOWLY EAST ACROSS THE AREA SUNDAY AND
MONDAY... BRINGING INCREASING MOISTURE AND CLOUDS AND GOOD CHANCES
FOR RAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...

THE COLUMN HAS BECOME MODERATELY TO HIGHLY UNSTABLE OVER A GOOD
PORTION OF CENTRAL NC WITH SURFACE CAPES EXCEEDING 2500 J/KG
ACCORDING TO THE STORM PREDICTION CENTERS MESOANALYSIS PAGE. DEEP
LAYER SHEAR HAS BEEN SCANT...JUST AROUND 10 KTS... BUT THE DIFFLUENT
925 MB FLOW FROM EARLIER HAS BECOME CONFLUENT OVER THE COASTAL
PLAIN... FACILITATING THE RECENT RAPID BLOWUP IN CONVECTION HERE.
WILL GO WITH 30-45% POPS... HIGHER IN THE NORTHWEST AND COASTAL
PLAIN... THROUGH THE EVENING. WITH THE INSTABILITY AS HIGH AS IT IS
AND 500 MB TEMPS AROUND -11/-12... CELLS COULD PRODUCE DOWNBURST
WINDS OR HAIL UNTIL CLOSE TO SUNSET... WHEN THE COLUMN SHOULD BEGIN
TO STABILIZE WITH THE LOSS OF HEATING. LOWS 67-72 WITH SKIES
BECOMING MOSTLY CLOUDY EVERYWHERE AS UPSTREAM MID CLOUDS ADVECT INTO
THE AREA. -GIH

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

THE STRONG MID LEVEL WAVE PRODUCING WIDESPREAD SHOWERS OVER THE OHIO
VALLEY IS EXPECTED TO SKIRT THE SOUTHWESTERN CWA LATE TONIGHT INTO
SATURDAY AS IT SLOWS... ALTHOUGH THE VORTICITY ADVECTION SHOULD BE
WANING WITH THE WEAKENING FLOW AND SLIGHTLY DAMPENING WAVE.
NEVERTHELESS... THIS FORCING SHOULD PRODUCE ENOUGH LARGE SCALE
FORCING FOR SCATTERED COVERAGE. INSTABILITY IS LIKELY TO BE LOWER
THAN TODAY HOWEVER WITH 500 MB TEMPS A GOOD 5C WARMER THAN TODAY...
YET MOISTURE SHOULD BE MORE ABUNDANT. HAVE GONE WITH 30-50% POP...
HIGHEST IN THE WESTERN CWA AND COASTAL PLAIN... WHERE THE SREF SHOWS
A HIGH PROBABILITY OF VIGOROUS UPDRAFTS. HIGHS 87-92... WITHIN A
COUPLE OF DEGREES OF GFS MOS GUIDANCE.

PRECIP CHANCES AND COVERAGE SHOULD INCREASE THROUGH SUNDAY/MONDAY...
AS PRECIPITABLE WATER VALUES CLIMB TOWARD AND EVENTUALLY EXCEED 2
INCHES... AND AS THE SHORTWAVE PRESSING ALONG THE ND/CANADA BORDER
DROPS INTO THE TROUGH BASE... WHICH WILL BRING INCREASED LARGE SCALE
LIFT SUNDAY AFTERNOON INTO EARLY MONDAY. A SURFACE LOW PRESSURE AREA
BECOMES MORE DEFINED OVER EASTERN TN AND SLOGS EAST THROUGH THE
CAROLINAS ACCOMPANYING THE COLD FRONT... ASSURING A STEADY SOUTHEAST
BOUNDARY LAYER FETCH FROM THE ATLANTIC AND PLENTY OF MOISTURE INTO
CENTRAL NC THROUGH MONDAY. HAVE RAISED POPS SUNDAY AFTERNOON TO LOW
END LIKELY IN THE WEST AND HIGH CHANCE EAST... WITH THE LIKELY POPS
THEN SPREADING EASTWARD INTO MONDAY... WHERE THE GFS GENERATES
ADDITIONAL LARGE SCALE LIFT VIA UPPER DIVERGENCE WITHIN THE LEFT
EXIT REGION OF THE UPPER JET TO OUR NORTHWEST. WITH WEAK STEERING
AND HIGHLY ANOMALOUS MOISTURE... SOME HEAVY RAIN MAY OCCUR ALONG AND
WITH THE FRONT. LOWS WILL BE GENERALLY NEAR TO SLIGHTLY ABOVE
NORMAL... WITH HIGHS NEAR TO SLIGHTLY BELOW NORMAL. -GIH

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

THE SURFACE FRONT IS EXPECTED TO LIE OVER EASTERN NC MONDAY NIGHT
BUT WITH THE MID LEVEL TROUGH AXIS STILL SETTLED JUST NORTHWEST OF
THE AREA AND THE POSSIBILITY THAT THE UPPER JET CORE WILL BE
OVERHEAD... CONSIDERABLE CLOUD COVER SHOULD EXTEND INTO TUESDAY
MORNING. UNCERTAINTY REMAINS AS TO WHETHER THE FRONT WILL CONTINUE A
SLOW EASTWARD SHIFT OR IF IT WILL HOLD OVER OR NEAR OUR EASTERN
COUNTIES THROUGH TUESDAY. THE 00Z/27 GFS HAD A MORE WEST POSITION
BUT THE 06Z/27 GFS AND 00Z/27 ECMWF NUDGE THE MID LEVEL TROUGH AXIS
EASTWARD JUST ENOUGH TO KICK THE FRONT JUST OFF THE NC COAST. TO
CAPTURE THIS BIT OF UNCERTAINTY... HIGHER CLOUD COVER AND ISOLATED
SHOWERS WILL BE KEPT OVER THE COASTAL PLAIN WITH LESSER SKY COVER
AND NO POPS WESTWARD... AS THE ECMWF SURFACE FLOW IS SLIGHTLY
DIFFLUENT HERE WITH ISENTROPIC DOWNGLIDE NOTED ON THE GFS. THE WEAK
BUT PERSISTENT MID LEVEL SHEAR AXIS SITS ACROSS CENTRAL NC WEDNESDAY
THROUGH FRIDAY ALTHOUGH HEIGHTS DO START A SLOW RISE BY THURSDAY.
NORTHEAST TO EAST-NORTHEAST BOUNDARY LAYER FLOW INTO NC SHOULD KEEP
AT LEAST SOME CLOUD COVER OVER THE AREA THROUGH THE PERIOD. FAR
WESTERN SECTIONS COULD SEE SOME OROGRAPHIC LIFT WITHIN THE NOSE OF
THE SURFACE HIGH WITH AN UP-TERRAIN AGEOSTROPHIC COMPONENT... AND
THIS RELATIVELY COOL STABLE POOL COULD BE ENHANCED IF THE GFS ENDS
UP CORRECT WITH ITS FRONTAL LOW TRACKING OFF THE NC COAST MIDDAY
WEDNESDAY THROUGH MIDDAY THURSDAY. THE GFSS FRONTAL PUSH BACK
ONSHORE AND ENSUING RAIN OVER OUR SOUTHEAST ON FRIDAY IS FAR FROM A
SURE THING... BUT WITH THE ATLANTIC RIDGE STARTING TO BUILD WEST A
BIT INTO THE SOUTHEAST U.S. COAST... WILL THROW IN A CHANCE POP
MAINLY IN OUR SOUTHEAST COUNTIES FOR FRIDAY. LOW TEMPERATURES SHOULD
BE JUST BELOW NORMAL IN THE NORTHWEST AND NEAR NORMAL SOUTHEAST
TUESDAY... SLOWLY RISING TO NEAR TO ABOVE NORMAL EVERYWHERE BY
FRIDAY AS THE FRONT KICKS BACK NORTHWEST. NEAR TO SLIGHTLY BELOW
NORMAL HIGH TEMPERATURES THROUGH THE PERIOD. -GIH

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...

VFR CONDITIONS EXPECTED THROUGH 09Z SATURDAY MORNING.  SCATTERED
DIURNAL CUMULUS THIS AFTERNOON WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.

A LOW PRESSURE TROUGH WILL DEEPEN OVER THE AREA DURING THE WEEKEND
INTO EARLY NEXT WEEK. THIS WILL LEAD TO AN INCREASE IN SCATTERED
DIURNAL SHOWERS AND THUNDERSTORMS EACH DAY WITH THE POTENTIAL FOR
BRIEF MVFR/IFR CEILINGS AND VISIBILITIES. RESIDUAL SURFACE MOISTURE
WILL ALSO LEAD TO AREAS OF FOG AND STRATUS EACH MORNING WITH THE
POSSIBILITY OF IFR CONDITIONS NEAR DAYBREAK. -RHJ

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...RHJ
Hazardous weather outlook, Jul 27, 5:10 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
510 AM EDT FRI JUL 27 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-280915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
510 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND
EVENING ACROSS CENTRAL NORTH CAROLINA...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RFG

In the hours before

Special weather statement, Jul 27, 1:57 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT FRI JUL 27 2007

NCZ011-271900-
HALIFAX-
157 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 300
PM EDT...

AT 157 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF GLENVIEW...OR ABOUT 18 MILES SOUTHWEST OF HALIFAX...
MOVING EAST AT 15 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT THE INTERSTATE NINETY FIVE
CORRIDOR... HALIFAX... AND AIRLIE.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

MWS
Special weather statement, Jul 27, 1:58 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT FRI JUL 27 2007

NCZ043-078-271845-
WAYNE-WILSON-
158 PM EDT FRI JUL 27 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN WILSON AND
NORTHERN WAYNE COUNTIES THROUGH 245 PM EDT...

AT 158 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NAHUNTA...OR ABOUT 7 MILES NORTHWEST OF GOLDSBORO...MOVING SLOWLY
EAST.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE
TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER
INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER.

WSS
Special weather statement, Jul 27, 2:18 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EDT FRI JUL 27 2007

NCZ009-271915-
VANCE-
218 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS VANCE COUNTY THROUGH 315 PM
EDT...

AT 218 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DABNEY...OR ABOUT OVER HENDERSON...MOVING EAST AT 5 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR MIDDLEBURG AROUND 250 PM EDT...
BULLOCKSVILLE AROUND 255 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL...VERY HEAVY RAIN AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

MWS
Local storm report, Jul 27, 2:27 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
227 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PIKEVILLE               35.50N 77.98W
07/27/2007  E0.75 INCH       WAYNE              NC   LAW ENFORCEMENT

            HAIL A LITTLE LARGER THAN A PENNY WAS REPORTED NEAR
            PIKEVILLE

&&

RHJ
Local storm report, Jul 27, 2:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             LILESVILLE              34.97N 79.99W
07/27/2007  E1.00 INCH       ANSON              NC   LAW ENFORCEMENT

            QUARTER SIZE REPORTED NEAR LILESVILLE

&&

RHJ
Special weather statement, Jul 27, 2:35 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUL 27 2007

NCZ042-077-271915-
HARNETT-JOHNSTON-
235 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND EASTERN HARNETT
COUNTIES THROUGH 315 PM EDT...

AT 235 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ERWIN...OR ABOUT 9 MILES SOUTHEAST OF LILLINGTON...MOVING NORTHEAST
AT 15 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR DUNN AROUND 240 PM EDT...COATS
AROUND 250 PM EDT...BENSON AROUND 305 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:34 PM EDTSevere Thunderstorm WarningRAHFranklin41 min
Jul 27, 1:45 PM EDTSevere Thunderstorm WarningRAHWarren45 min
Jul 27, 1:50 PM EDTSevere Thunderstorm WarningRAHHarnett28 min
Jul 27, 1:53 PM EDTSevere Thunderstorm WarningRAHHoke67 min
Jul 27, 2:05 PM EDTSevere Thunderstorm WarningRAHWayne22 min
Jul 27, 2:11 PM EDTSevere Thunderstorm WarningRAHAnson34 min
Jul 27, 2:32 PM EDTSevere Thunderstorm WarningRAHHalifax34 min
Jul 27, 2:33 PM EDTSevere Thunderstorm WarningRAHRichmond42 min
Jul 27, 2:39 PM EDTSevere Thunderstorm WarningRAHAnson42 min
Jul 27, 2:44 PM EDTSevere Thunderstorm WarningRAHEdgecombe46 min
Jul 27, 2:58 PM EDTSevere Thunderstorm WarningRAHJohnston62 min
Jul 27, 2:58 PM EDTSevere Thunderstorm WarningRAHVance32 min
Jul 27, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke42 min
Jul 27, 3:10 PM EDTSevere Thunderstorm WarningRAHSampson50 min
Jul 27, 3:16 PM EDTFlash Flood WarningRAHAnson3 hr
Jul 27, 3:27 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren63 min
Jul 27, 3:28 PM EDTSevere Thunderstorm WarningRAHScotland23 min
Jul 27, 3:46 PM EDTSevere Thunderstorm WarningRAHWayne36 min
Jul 27, 3:56 PM EDTSevere Thunderstorm WarningRAHGranville34 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningRAHNash42 min
Jul 27, 4:16 PM EDTSevere Thunderstorm WarningRAHFranklin59 min
Jul 27, 4:19 PM EDTSevere Thunderstorm WarningRAHVance41 min
Jul 27, 4:20 PM EDTSevere Thunderstorm WarningRAHMontgomery40 min
Jul 27, 4:22 PM EDTSevere Thunderstorm WarningRAHWake38 min
Jul 27, 4:25 PM EDTSevere Thunderstorm WarningRAHSampson35 min
Jul 27, 4:32 PM EDTSevere Thunderstorm WarningRAHNash43 min
Jul 27, 4:55 PM EDTSevere Thunderstorm WarningRAHLee40 min
Jul 27, 5:23 PM EDTSevere Thunderstorm WarningRAHPerson16 min
Jul 27, 5:54 PM EDTSevere Thunderstorm WarningRAHDurham36 min
Jul 27, 6:10 PM EDTSevere Thunderstorm WarningRAHOrange27 min
Jul 27, 6:24 PM EDTFlash Flood WarningRAHDurham96 min
Jul 27, 7:49 PM EDTSevere Thunderstorm WarningRAHChatham17 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.